Alert archive / Nebraska / Fire Weather Watches in 2021

Fire Weather Watch 1, NWS North Platte, NE

March 5, 202126 counties in Nebraska

NWS North Platte, NE issued this fire weather watch at Mar 5, 2021, 2:28 AM MST for 26 counties in Nebraska. It took effect at Mar 6, 2021, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 5, 2021, 2:28 AM MST (09:28 UTC)
In effect from
Mar 6, 2021, 11:00 AM MST
Expired
Mar 5, 2021, 12:25 PM MST
In force
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2902 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

082 
WWUS83 KLBF 050928
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
328 AM CST Fri Mar 5 2021

...FIRE WEATHER CONDITIONS SATURDAY...

.Strong south winds and very low afternoon relative humidity are
are expected Saturday afternoon affecting western Nebraska and 
parts of north central Nebraska. This may lead to critical fire 
weather conditions.

NEZ204-206-208>210-219-052215-
/O.NEW.KLBF.FW.A.0001.210306T1800Z-210307T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
328 AM CST Fri Mar 5 2021 /228 AM MST Fri Mar 5 2021/

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN
NEBRASKA AND PARTS OF NORTH CENTRAL NEBRASKA WEST OF HIGHWAY
183...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Saturday afternoon through Saturday evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 
  Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fire start will be capable of spreading rapidly 
  and exhibit erratic behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
1 follow-up statement
499 
WWUS83 KLBF 051925
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
125 PM CST Fri Mar 5 2021

...FIRE WEATHER CONDITIONS SATURDAY...

.Strong south winds and very low afternoon relative humidity are
are expected Saturday afternoon affecting western Nebraska and
parts of north central Nebraska. This may lead to critical fire
weather conditions.

NEZ204-206-208>210-219-060330-
/O.UPG.KLBF.FW.A.0001.210306T1800Z-210307T0100Z/
/O.NEW.KLBF.FW.W.0001.210306T1800Z-210307T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
125 PM CST Fri Mar 5 2021 /1225 PM MST Fri Mar 5 2021/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM
CST /7 PM MST/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
WESTERN AND NORTH CENTRAL NEBRASKA INCLUDING FIRE WEATHER ZONES 
204, 206, 208, 209, 210, AND 219...

The National Weather Service in North Platte has issued a Red
Flag Warning, which is in effect from noon CST /11 AM MST/ to
8 PM CST /7 PM MST/ Saturday. The Fire Weather Watch is no longer
in effect. 


* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 
  Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. 

* Winds...South 20 to 25 mph with gusts of 35 mph or more.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fire start will be capable of spreading rapidly 
  and exhibit erratic behavior.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Mar 4, 10:08 PM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 4, 10:08 PM MST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1108 PM CST Thu Mar 4 2021

.SHORT TERM...(This evening through Friday night)
Issued at 353 PM CST Thu Mar 4 2021

The main forecast challenge continues to revolve around this streak
of seasonably mild/warm weather. In addition, over the next 12 to 24
hours, precipitation may affect far southwest Nebraska while patchy
fog is possible north and central overnight.

This evening and tonight... The mid-latitude cyclone wrapping up
over the central Plains is spreading a thick cirrus shield into
western and southwest Nebraska this afternoon. Radar echoes have
increased around KIML, but considering surface dew point depressions
around 30F and recent webcam views, any ob would be virga or perhaps
a sprinkle. Kept schc-chc PoP for areas along and south of Hwy 23
through 06z in case enough saturation in the mid levels can
translate lower. If anything, the result would be a light rain
shower. The best moisture convergence and isentropic upglide remain
in eastern CO and western KS, which should limit potential for our
forecast area. Later overnight (generally after 09z), continued
upslope flow along with CAA may allow patchy fog to develop in the
northern Sandhills and central Neb. Outlined the areas on the edge
of the main cloud shield, which are climatologically favorable for
fog. This also matches with 50%+ probability in the latest SREF for
lower visby. Thinking any fog that does develop will be patchy and
shallow as forecast soundings indicate a very small saturated layer,
essentially first 20mb or so off the surface. For min temps, blended
in some slightly warmer guidance for most spots to account for cloud
cover and/or fog. Forecast ranges from mid 20s near KAIA to lower
30s central Neb.

Friday and Fri night... The surface and upper lows responsible for
today's clouds quickly scoots toward the Gulf Coast. Meanwhile, a
surface high settles into the Upper Miss Valley and another over the
central Rockies, while a weak surface trough/boundary bisects the
Sandhills. However, an upper ridge builds over the Intermountain
West and should help keep conditions dry for western Nebraska. A
weak CAA scheme at H85 takes over early on with temps about 3-4C
cooler than today. The max temp forecast is tricky since guidance
has consistently been underestimating diurnal heating. Tried to play
the middle ground of recent trends and the upcoming weak CAA, which
gives widespread lower/mid 60s for highs. Southwest flow resumes at
H85 later in the evening and is the first step of new WAA. Kept
nighttime lows fairly mild near freezing.

.LONG TERM...(Saturday through Thursday)
Issued at 353 PM CST Thu Mar 4 2021

The stretch of above normal temps (by 20 degrees or more) and mainly
dry weather continues into early next week with a large upper ridge
overhead. The ridge amplifies over the High Plains this weekend,
then broadens to start the workweek. A digging upper trough off the
Pacific Coast then transitions the flow to southwesterly for
Nebraska beginning midweek. Two surges of particularly warm temps
(highs 70+) are in store... one for Saturday as 30+ kt southerly
flow at H85 pulls in 10-15C air, and another Tuesday ahead of a
strong cool front. These setups also correspond to increased fire
weather concern. Widespread near critical conditions are anticipated
Saturday as humidity values drop below 20 percent and winds gust
above 30 mph at times. Other than this evening, the next chance of
moisture comes with the front next Wed. While long range solutions
diverge regarding temperatures, the potential exists for a rain-to-
snow transition.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1108 PM CST Thu Mar 4 2021

Precipitation will remain across southern Kansas keeping north
central Nebraska in dry conditions. Ceilings will remain in VFR
through the time period and begin to scatter out by the afternoon.
For KVTN, ceilings remain scattered through the TAF period with
light winds. There is a low chance of some patchy fog early Friday
morning, though, reducing visibilities down to 4 miles. Fog may push
into KLBF, but confidence remains low and therefore is not included
in the prevailing forecast at this time.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Snively
LONG TERM...Snively
AVIATION...Kulik
Hazardous weather outlook, Mar 4, 2:17 PM MST, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
317 PM CST Thu Mar 4 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-052130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
317 PM CST Thu Mar 4 2021 /217 PM MST Thu Mar 4 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Fire weather conditions will be elevated for Friday afternoon
across the eastern Panhandle with minimum humidity around 20
percent. Saturday near critical fire weather conditions possible
across all of western and north central Nebraska. Minimum RH
values around 20 percent or below. Winds out of the southwest with
gust up to 35 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 2:54 AM MSTDense Fog AdvisoryLBFBoyd, Garfield, Holt, Wheeler7 hr
Mar 5, 12:25 PM MSTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more31 hr

Nearby

Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.